MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; STEM, HUMERAL SIZE6 RSP

ENCORE MEDICAL L.P. RSP SHOULDER; STEM, HUMERAL SIZE6 RSP
Model Number 506-00-006
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Date of Event 05/31/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to a loose stem caused from cement failure to fixate to bone.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to a loose stem from cement failure.The previous surgery and the revision detailed in this investigation occurred 1.4 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to loose stem from cement failure.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
STEM, HUMERAL SIZE6 RSP
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7598262
Report Number1644408-2018-00592
Device Sequence Number16187192
Product Code PHX
UDI-Device Identifier00888912024372
UDI-Public(01)00888912024372
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K041066
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number506-00-006
Device Catalogue Number506-00-006
Device Lot Number810C1124
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date06/13/2018
Supplement Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
508-00-000, LOT 848C1986; 508-00-032, LOT 855C2061; 508-00-000, LOT 848C1986; 508-00-032, LOT 855C2061
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age59 YR